2015 Programme

Download the PDF of the 2015 programme here: 2015 Going Global programme

This is the fifth annual Going Global, and over the past five years the event has hosted some of the most influential music industry members in the world.

Going Global provides musicians, producers, composers, labels, promoters, industry professionals and fans a chance to discuss, learn, teach, and interact in front of an audience of like-minded peers in an environment that encourages the global exchange of ideas, techniques and trends.

The Going Global Music Summit 2015 is proudly brought to you by Independent Music New Zealand in partnership with the NZ Music Commission and is supported by NZ On Air, APRA AMCOS and a Recorded Music NZ Music Grant.

The Going Global Programme for 2015 is now AVAILABLE FOR DOWNLOAD as a PDF and includes all sessions, masterclasses, get it for your mobile and start planning your conference! Look forward to seeing you all there!

 

STUDIO ONE, 1 PONSONBY ROAD, AUCKLAND

FRIDAY 4 SEPTEMBER

10:00am

Welcome & Introduction

 

10:10am

Session 1: In Conversation with Phil Waldorf, Secretly Group, and Matthew Davis, Flying Nun and Independent Music NZ Chair

Room 10 – 40 mins

From student radio at the University of Georgia and booking bands at house parties, to founding independent record labels such as Misra and Dead Oceans, Phil Waldorf has had a career that has always revolved around great artists. As one of the co-founders of The Secretly Group – comprising Dead Oceans, Secretly Canadian, Jagjaguwar, The Numero Uno Group and SC Publishing – Phil will discuss his career to date, working cooperatively while maintaining an aesthetic vision, and his views on the future for independent labels.

 

11:00am

Session 2: The Market Today – presented by Recorded Music NZ

Room 10 – 60 mins

Recorded Music NZ will present the latest New Zealand music industry market information and examine some of the trends affecting the business today. We look at the impact for local artists and labels, and look at how this is comparing with other territories.

Cath Andersen, NZ Music Commission

Craig Pearce, Triple M Management

Damian Vaughan, Recorded Music NZ

Henry Compton, The Orchard

 

12:05pm

Session 3: Adapting to the Future – presented by Independent Music NZ

Room 10 – 60 mins

As the world market for recorded music continues to change, with streaming growing and traditional album sales abating, the way independent labels operate is shifting. Our label heads discuss adapting to the new world for music and artist exposure and the opportunities this holds, both at home and abroad.

Ben Howe, Flying Nun Records / Arch Hill

Cushla Aston, Aston Road

Guy Blackman, Chapter Music

Lio Kanine, Kanine Records

Phil Waldorf, Secretly Group

 

1:05pm

Tools of the Trade: Servicing to Supervisors

Room 5 – 10 mins

Having your music placed in a film, ad or TV show is not only great exposure, but also an effective paycheck. A quickfire run through how you can best deliver your music to those who can sync it.

Karyn Rachtman, Mind Your Music/One Gazillion Inc.

 

1:15pm: Lunch Break – 45 mins

 

2:00pm

Session 4: The Changing Face of A&R

Room 10 – 60 mins

Great artists and great songs have always been at the heart of A&R, but it is an ever-evolving world of discovery and development – it’s no longer just about scouting an great on-trend act. Our guests speak about working with artists to develop their craft and connecting them with fans.

Ashley Page, Page One Management

David Goldsen, Warner/Chappell, Inc.

Lio Kanine, Kanine Records

Simon Banks, SB Global Entertainment

Vicky Blood, NZ Music Commission

 

3:05pm

Tools of The Trade: Asia – What To Consider

Room 6 – 20 mins

Thinking about working in the Asian markets? Hear about which countries might suit your style of music best, and what tools and connections you might need to get started.

Jane Blondel, Songs For Children

Larry Heath, Hello Asia/The AU Review

 

3:25pm

Tools of the Trade: Work Permits & Visas

Room 5 – 20 mins

It’s expensive and time consuming – but crucial. Hear the practical experience from both a New Zealand manager who has successfully applied for visas and a US booking agent that needs you to have one.

Craig Pearce, Triple M Management

Meredith Fraser, Panachebooking

 

3:45pm: Afternoon Break – 15 mins

 

4:00pm

Session 6: The Digital Services Environment

Room 10 – 60 mins

What services are growing, changing, or coming online? We discuss the new frontiers of direct to consumer, what neighbouring rights mean and how artists can use the digital services available to them to grow their international careers.

Henry Compton, The Orchard

Mark Meharry, Music Glue

Mikee Tucker, Baboom

Peter Baker, DRM NZ

Scott Muir, dunedinmusic.com

Stephen King, Believe Digital

 

5:00pm: Baboom Mixer – All Registrants Invited – 60 mins

 

 

SATURDAY 5 SEPTEMBER

 

10:10am

Session 1: In Conversation with Stephen King, Believe Digital and Russell Brown, Public Address

Room 10 – 40 mins

A long-time music manager of acts as diverse as Swing Out Sister and Mogwai – both in his own company Ricochet and Creation Management, which he founded with Alan McGee – Stephen has embraced the digital world and its possibilities for artists. Now Chief International Officer at Believe Digital, one of the biggest independent full-service digital music companies in the world, Stephen will discuss a career that has always focused on intellectual rights, and more recently on digital solutions.

 

11:00am

Session 2: Have Songs, Will Travel – presented by APRA AMCOS

Room 10 – 60 mins

Music publishers and collection societies aren’t just about making sure you get paid – they have a wealth of knowledge and resources to help get your songs out into the world. From synchronisation to co-writing, we look at how songs can be at the heart of your international career.

Anthony Healey, APRA AMCOS

David Goldsen, Warner/Chappell, Inc.

Karyn Rachtman, Mind Your Music /One Gazillion Inc.

Mark de Jong , Smoke Music

Paul McLaney, Native Tongue Publishing

 

12:05pm

Session 3: Over The Ditch

Room 10 – 60 mins

It’s almost as close (and sometimes the same airfare cost) as touring other cities in New Zealand – but it’s a very different market.   We take a look getting started in Australia from the perspective of the people who know all about labels, touring, media & festivals – and a DIY local shares their experiences.

Aaron Curnow, Spunk Records

Guy Blackman, Chapter Music

James Stuteley, Carb On Carb

Larry Heath, The AU Review

Will Watson, Paper Shoes

Woody McDonald, Meredith Music Festival & Golden Plains

 

1:05pm

Tools of the Trade: Getting Distributor Ready

Room 6 – 10 mins

A quick fire rundown of which parts and tools you need to have ready for a distributor to enable them do the best job they can for you.

Phil Waldorf, Secretly Group

 

1:15pm – Lunch Break – 45 mins

 

2:00pm

Session 4: Digital Marketing 2015 – presented by NZ On Air

Room 10 – 60 mins

Listicles are so 2014 – but curated playlists are being talked about everywhere. We deliberate the newest platforms, strategies, buzz-words and tactics for spreading the word about your band – and why you shouldn’t forget about YouTube just yet.

Brendan Smyth, NZ On Air

Jacob Daneman, Pitch Perfect PR

Larry Heath, The AU Review

Mark Meharry, Music Glue

Nicky Harrop, Digital Media Trust

Stephen King, Believe Digital

 

 

3:10pm

Tools of the Trade: Outward Sound

Room 10 – 30 mins

An overview of the Outward Sound international music market development scheme and the application process.

Alan Holt, NZ Music Commission

 

3:40pm – Afternoon Break – 20 mins

 

4:00pm

Session 6: Building Your Band through Festivals and Touring – presented by the NZ Music Commission

Room 10 – 60 mins

The habits of music fans may be changing – but many are still committed to the live music experience. For artists looking to take their music to the world, touring and playing festivals can be central to going global. We discuss how to score those all important booking agents & festivals.

Jacob Daneman, Pitch Perfect PR

Jane Blondel, Songs For Children

Lynne Christie, Rippon Festival

Meredith Fraser, Panachebooking

Will Watson, Paper Shoes

Woody McDonald, Meredith Music Festival & Golden Plains

 

 

5:00pm: Music Glue Mixer – All Registrants Invited – 60 mins

  

 

7:00pm: Radio Hauraki Presents Going Global LIVE – Bar101, 18 Elliott Street, Auckland Central

Eight artists, two stages – First artist on at 7.00pm and each act will perform a 30 min set.

Free entry with your Going Global pass or register at www.hauraki.co.nz

 

ANTHONIE TONNON, DIAZ GRIMM, FAZERDAZE, KANE STRANG,

NADIA REID, NEW GUM SARN, SJD & SUREN UNKA